Ask The Doctor > Questions & Answers > Antibiotic shot cancel out depo shot

Antibiotic shot cancel out depo shot

Patient: Okay, I am currently on the depo shot. I got my first shot when leaving the hospital after having my first and only child. Now I’ve been taking it every 3 months for almost a year now. Last week I was sick and got a strong antibiotic shot in my hip ( the same place i get my depo shot ) and steriod shot ( in my arm ) two days later I had unprotected sex… is it possible that i’m pregnant?

 

 

Doctor: Antibiotics do not reduce the efficacy of Depo Shots, so you do not have to be concerned about getting pregnant. However , no contraceptive measure is 100% effective, since you may not have periods due to the shots, I would advise a home pregnancy test 2-3 weeks after the unprotected sex. Take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment